MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036125100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Ischemia Stroke (4418)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the patient had ischemic stroke post-procedure at the right mca(middle cerebral artery) bifurcation inferior division territory.Per progress note, small right-temporal infarction is likely attribute table to rapid thrombosis of the aneurysm and subsequent embolization, precipitated by profound postoperative hypertension.Heparin 8000 unit iv once was administered to the patient.The patient was treated with interventional radiology stroke therapy and injection of heparin 4000 units and 4mg ia tpa under fluoroscopy.The event of stroke is still ongoing.No other information was provided.
 
Additional Manufacturer Narrative
B5 executive summary: updated - based on additional information received on (b)(6) 2022 that the stroke post procedure was caused by embolic occlusion of right mca branch.B6 relevant tests and lab data : updated.F10 / h6 health effect - clinical code - updated.
 
Event or Problem Description
It was reported that the patient had ischemic stroke post-procedure at the right mca(middle cerebral artery) bifurcation inferior division territory.Per progress note, small right-temporal infarction is likely attribute table to rapid thrombosis of the aneurysm and subsequent embolization, precipitated by profound postoperative hypertension.Heparin 8000 unit iv once was administered to the patient.The patient was treated with interventional radiology stroke therapy and injection of heparin 4000 units and 4mg ia tpa under fluoroscopy.The event of stroke is still ongoing.No other information was provided.Based on additional information received on 29-december-2022 that the patient stroke post procedure was caused by embolic occlusion of right mca branch.There were no any difficulties encountered during the procedure that could have contributed to the patient¿s stroke post procedure as the subject coil performed as intended.
 
Additional Manufacturer Narrative
Section d catalog # search/gim search results/ product long description/ gim search results: corrected, section d lot #: corrected, h4 manufacturing date ¿ added, d4 expiration date ¿ added.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description
It was reported that the patient had ischemic stroke post-procedure at the right mca(middle cerebral artery) bifurcation inferior division territory.Per progress note, small right-temporal infarction is likely attribute table to rapid thrombosis of the aneurysm and subsequent embolization, precipitated by profound postoperative hypertension.Heparin 8000 unit iv once was administered to the patient.The patient was treated with interventional radiology stroke therapy and injection of heparin 4000 units and 4mg ia tpa under fluoroscopy.The event of stroke is still ongoing.No other information was provided.Update info: based on additional information received on 29-december-2022 that the patient stroke post procedure was caused by embolic occlusion of right mca branch.There were no any difficulties encountered during the procedure that could have contributed to the patient¿s stroke post procedure as the subject coil performed as intended.

Brand Name
TARGET XL 360 SOFT 5MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16040274
Report Number3008881809-2022-00649
Device Sequence Number20057856
Product Code HCG
UDI-Device Identifier07613327128314
UDI-Public07613327128314
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberM0036125100
Device Catalogue NumberM0036125100
Device Lot Number23727846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer12/29/2022
02/23/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/06/2023
02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite